Try it
Dermatology · Drug reactions: allopurinol hypersensitivity
Sample itemWhich HLA allele is linked to severe cutaneous reactions with allopurinol, especially in Han Chinese, Thai and Korean patients with renal impairment?
Original practice item, not a recalled exam question. Nothing here is recorded.
The answer and the reasoning
D. HLA-B*58:01
HLA-B*58:01 carriage increases the risk of allopurinol-induced SJS/TEN and DRESS. Starting at a low dose and slow titration also reduces risk, particularly in renal impairment.
Option by option
A. HLA-B*57:01
HLA-B*57:01 is linked to abacavir.
B. HLA-B*15:02
HLA-B*15:02 is linked to carbamazepine.
C. HLA-A*31:01
HLA-A*31:01 is linked to carbamazepine hypersensitivity in Europeans.
D. HLA-B*58:01 (correct)
Correct. HLA-B*58:01 is the allopurinol marker.
Source note: Original NextPrep sample item — pending expert review. This item is original practice material awaiting independent expert review, so confirm important facts in a standard textbook.
More Dermatology questions
- Blistering disordersA patient has flaccid blisters that rupture easily and a positive Nikolsky sign. Which c…
- LeprosyIn which type of leprosy is the lepromin test strongly positive?
- Pigmentary disordersA man has well-demarcated chalk-white macules on his hands and around his mouth. A skin…
- Drug reactionsWhich of the following drugs is a well-recognised trigger of Stevens–Johnson syndrome an…